News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Started taking Celexa


 blondie83 - Sun Dec 02, 2007 1:55 pm

I'm a 24 year old female who suffers from bad anxiety, depression and depersonalization for about 4 months now.
I started taking the generic brand of Celexa about 4 DAYS ago. My doctor put me on 10mg for 7 days and then i'm supposed to start taking 20mg. This is the first time i've ever taken an anti- depressent.
I've only been on it for 4 days now and yesterday I woke up feeling very "detached" and foggy headed. It kinda comes and goes during the day. I did suffer from depersonlization for awhile and it stopped a couple weeks before i went to my doctor. But i still had bad depression and anxiety ..thats why i got on the meds.
Maybe i'm confusing my past depersonalization experiences with the side effects of the medication.
Or maybe my depersonlization just came back because the meds havent kicked in yet. Also I do have PMS at the moment and thats always made my anxiety worse.

I have to wait a few days to contact my doctor because she wont be in the office.
What would you suggest?

Should I just give the Celexa time to work? I can't imagine i would be having that kind of side effects this soon after taking the meds.
 Dr. Chan Lowe - Wed Dec 05, 2007 10:25 pm

User avatar Hi Blondie83,

It's possible that this is a reaction to the medicine; however, I suspect it may actually be a return of your previous symptoms.

Antidepressants often take 2-4 weeks to begin to work at their best. You may get some benefit by 4 days but it is likely to be very far from the maximal benefit you may get. I would recommend you continue with the celexa. However, if this feeling gets worse you should definitely discuss this with your doctor to see if changes need to be made.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here